Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 10, NWS Gaylord, MI

April 28, 2014

NWS Gaylord, MI issued this gale warning at Apr 28, 2014, 2:30 AM EDT. It took effect at Apr 28, 2014, 4:17 PM EDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 2:30 AM EDT (06:30 UTC)
In effect from
Apr 28, 2014, 4:17 PM EDT
Expired
Apr 29, 2014, 8:00 PM EDT
In force
28 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS73 KAPX 280630
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
230 AM EDT MON APR 28 2014

LHZ345>348-LMZ341-LSZ322-281430-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140429T0900Z/
/O.NEW.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
230 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THAT TIME. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-281430-
/O.EXT.KAPX.SC.Y.0014.000000T0000Z-140429T0900Z/
/O.NEW.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
230 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THAT TIME.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-281430-
/O.NEW.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
230 AM EDT MON APR 28 2014

...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-LMZ323-344>346-281430-
/O.EXT.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
230 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
5 follow-up statements
675 
WHUS73 KAPX 281419
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 AM EDT MON APR 28 2014

LHZ345>348-LMZ341-342-LSZ322-282230-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140429T0900Z/
/O.CON.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1019 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-282230-
/O.CON.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1019 AM EDT MON APR 28 2014

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-LMZ323-344>346-282230-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1019 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
818 
WHUS73 KAPX 282017
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT MON APR 28 2014

LSZ322-290430-
/O.EXT.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
/O.CAN.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
417 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-290430-
/O.EXA.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
/O.CAN.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
417 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-290430-
/O.EXT.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
/O.CAN.KAPX.GL.W.0010.140429T0900Z-140430T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
417 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ341-342-290430-
/O.CAN.KAPX.SC.Y.0014.000000T0000Z-140429T0900Z/
/O.EXT.KAPX.GL.W.0010.140428T2017Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
417 PM EDT MON APR 28 2014

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-344>346-290430-
/O.UPG.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
/O.EXB.KAPX.GL.W.0010.140428T2017Z-140430T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 PM EDT MON APR 28 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-290430-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
STURGEON POINT TO ALABASTER MI-
417 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
877 
WHUS73 KAPX 290254
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 PM EDT MON APR 28 2014

LHZ345-346-LMZ323-341-342-344>346-291000-
/O.CON.KAPX.GL.W.0010.000000T0000Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 PM EDT MON APR 28 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-291000-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1054 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-291000-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1054 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
453 
WHUS73 KAPX 290657
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
257 AM EDT TUE APR 29 2014

LMZ323-344>346-291500-
/O.CAN.KAPX.GL.W.0010.000000T0000Z-140430T0000Z/
/O.EXB.KAPX.SC.Y.0014.000000T0000Z-140429T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
257 AM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ341-342-291500-
/O.CON.KAPX.GL.W.0010.000000T0000Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
257 AM EDT TUE APR 29 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-291500-
/O.EXT.KAPX.SC.Y.0014.000000T0000Z-140429T1800Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
257 AM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LSZ321-322-291500-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
257 AM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
943 
WHUS73 KAPX 291530
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1130 AM EDT TUE APR 29 2014

LHZ345-346-LMZ341-342-292330-
/O.CON.KAPX.GL.W.0010.000000T0000Z-140430T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1130 AM EDT TUE APR 29 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-LSZ321-322-292330-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140430T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1130 AM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ323-344>346-291800-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-140429T1800Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1130 AM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 28, 1:48 AM EDT, 42 minutes earlier.

Area forecast discussion, Apr 28, 1:48 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
148 AM EDT MON APR 28 2014

.SYNOPSIS...
ISSUED AT 411 PM EDT SUN APR 27 2014

CLOUDS AND RAIN CHANCES INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM FROM THE CENTRAL PLAINS MONDAY AFTERNOON AND LAST
THROUGH THE REST OF THE WORK WEEK...AS THE VERY SLOW MOVING LOW
PRESSURE LINGERS OVER THE MIDWEST AND GREAT LAKES. THAT SYSTEM WILL
PROVIDE NEAR DAILY CHANCES FOR RAIN...WITH LOTS OF CLOUDS KEEPING
TEMPERATURES ONCE AGAIN WELL BELOW NORMAL AS WE WELCOME THE MONTH OF
MAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 411 PM EDT SUN APR 27 2014

...MOSTLY CLOUDY AND BREEZY OVERNIGHT...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/FORECAST: CURRENT SURFACE/COMPOSITE ANALYSIS SHOWS
A HIGH PRESSURE RIDGE EXTENDING FROM HUDSON BAY SOUTHWARD ACROSS
LAKE HURON/OHIO...WITH LOW PRESSURE OVER THE CENTRAL PLAINS AND A
STRONG PRESSURE GRADIENT IN BETWEEN DRIVING A LARGE AREA OF EASTERLY
FLOW ACROSS THE UPPER GREAT LAKES/OHIO VALLEY WESTWARD ACROSS THE
MIDWEST AND NORTHERN PLAINS.  SHARP MID LEVEL RIDGING LIES FROM THE
OHIO RIVER VALLEY NORTH-NORTHWEST ACROSS WISCONSIN/WESTERN UPPER
MICHIGAN AND INTO NORTHWEST ONTARIO.  A WING OF WARM ADVECTION MID
CLOUDS SPILLING OVER THE MID LEVEL RIDGE AXIS AND INTO CENTRAL/
SOUTHERN LOWER MICHIGAN...LEADING EDGE OF THIS PUSHING ACROSS THE
SOUTHWEST THIRD OF THE FORECAST AREA WITH THINNER CIRRUS TO THE
NORTH.  DRY AIR MASS EXISTS OVER NORTHERN LOWER MICHIGAN AND POINTS
NORTH AND EAST...WITH DEEPER MOISTURE (PRECIPITABLE WATER VALUES
ABOVE ONE INCH) EXTENDING INTO THE UPPER MIDWEST.  RAIN SHOWERS WERE
TRACKING NORTHEAST ACROSS CENTRAL/NORTHERN WISCONSIN.

MID LEVEL RIDGE AXIS WILL LIE ACROSS MICHIGAN TONIGHT AS CENTRAL
PLAINS LOW MAKES LITTLE PROGRESS EASTWARD.  UPPER GREAT LAKES WILL
GET CAUGHT IN THE SQUEEZE PLAY BETWEEN THIS LOW AND THE SURFACE
RIDGING THAT WILL BE PUSHING INTO THE LOWER GREAT LAKES/MID ATLANTIC
TONIGHT.  PLENTY OF UPSTREAM PRECIPITATION THAT WILL BE EDGING EAST
WITH TIME...RUNNING INTO DRY/ANTICYCLONIC LOW LEVEL FLOW ACROSS
LOWER MICHIGAN.

PRIMARY FORECAST CONCERNS: MAINLY CLOUD COVER ISSUES...WITH
PRECIPITATION ENCROACHING ON NORTHERN LOWER MICHIGAN FROM THE WEST
AND SOUTH.

TONIGHT: ANTICIPATING A GOOD BIT OF MID/HIGH CLOUD OVER NORTHERN
LOWER DURING THE NIGHT...AS PRECIPITATION FILLS IN ACROSS THE
MID/UPPER MISSISSIPPI VALLEY ALONG LOW LEVEL JET/THETA-E RIDGE
AXIS.  PLENTY OF DEBRIS CLOUDS FROM THAT WILL SPREAD INTO THE
FORECAST AREA TONIGHT.  WATCHING PRECIPITATION ACROSS WISCONSIN AND
CENTRAL LAKE MICHIGAN...PROBABLY A PRETTY GOOD VIRGA SHOW OUT OVER
THE BIG LAKE BUT WON'T RULE OUT SOME SPRINKLES OVER NORTHWEST LOWER
THIS EVENING.  GUSTY EAST WINDS THIS AFTERNOON WILL DIMINISH A
LITTLE THIS EVENING WITH LOSS OF HEATING...BUT EXPECT TO SEE GUSTS
20-30MPH DEVELOP ACROSS NORTHERN LOWER DURING THE EARLY MORNING
HOURS.  OVERNIGHT TEMPERATURES SHOULDN'T DROP TOO FAR GIVEN CLOUD
COVER AND WINDS...MID-UPPER 30S EASTERN UPPER/NORTHEAST LOWER AND
UPPER 30S-LOWER 40S NORTHWEST LOWER.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 411 PM EDT SUN APR 27 2014

...RAINY AND COOL FOR MUCH OF NEXT WEEK...

THE STORM SYSTEM CURRENTLY CENTERED ACROSS THE WEST CENTRAL PLAINS
WILL CRAWL TOWARD THE WESTERN GREAT LAKES REGION OVER THE NEXT
COUPLE OF DAYS. THE REASON THIS SYSTEM WILL MOVE SO SLOWLY IS THAT
IT IS BLOCKED BY A VERY STRONG AND STATIONARY UPPER LEVEL RIDGE
SPRAWLED ACROSS EASTERN CANADA. THEREFORE...IT IS EXPECTED TO STALL
OUT ACROSS THE REGION FROM MIDWEEK THROUGH AT LEAST THE FIRST HALF
OF NEXT WEEKEND. THIS SHOULD LEAD TO AN EXTENDED PERIOD OF RAINY AND
COOL CONDITIONS. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND
POPS THROUGH THE PERIOD...WHETHER OR NOT TO INCLUDE THUNDER TUESDAY
INTO TUESDAY NIGHT AND WHETHER TO INTRODUCE SNOW LATE IN THE WEEK.

MONDAY...A CONTINUED DRY EASTERLY FLOW WILL LINGER WHILE MOISTURE
FROM APPROACHING SYSTEM SLOWLY INCREASES FROM THE SOUTHWEST. THIS
WILL LEAD TO AN INCREASING CHANCE FOR RAIN THROUGH THE
DAY...ESPECIALLY ACROSS SOUTHWEST ZONES. NORTHERN AND EASTERN ZONES
WILL LIKELY REMAIN RAIN FREE. IN ADDITION...THERE WILL BE GUSTY
EASTERLY WINDS AND IN COMBINATION WITH LOW MINIMUM RELATIVE HUMIDITY
WILL LEAD TO ELEVATED FIRE DANGER ONCE AGAIN. HIGHS IN THE LOWER AND
MIDDLE 50S.

MONDAY NIGHT RIGHT ON THROUGH SATURDAY...EXTENDED MODELS CONTINUE TO
BE IN GOOD AGREEMENT THAT THE UPPER LEVEL LOW PRESSURE SYSTEM WILL
SPIN ITS WHEELS ACROSS NORTHERN MICHIGAN RIGHT INTO AT LEAST THE
BEGINNING OF NEXT WEEKEND. THIS SCENARIO WILL LEAD TO A PROLONGED
PERIOD OF RAINY AND RATHER COOL CONDITIONS. EMBEDDED WAVES WITHIN
THE BROAD UPPER LEVEL CIRCULATION MAY LEAD TO OCCASIONAL BREAKS IN
THE ACTION...THOUGH TIMING OF INDIVIDUAL WAVES WILL BE TOUGH TO PIN
DOWN. STILL EXPECTING MAINLY CLOUDY...DAMP AND COOL CONDITIONS
THROUGH THE WEEK (HAVE UNDERCUT MODEL GUIDANCE...MAINLY DURING THE
DAY). THERE IS STILL A SMALL CHANCE OF A LITTLE WET SNOW THURSDAY
NIGHT INTO FRIDAY AS THE CORE OF THE COLDEST AIR MOVES
OVERHEAD...THOUGH LATEST MODEL RUNS HAVE BACKED OFF ON THE DEPTH OF
THE COLD AIR. IN ADDITION...WILL HAVE TO MONITOR POSSIBLE WARM FRONT
MOVING THROUGH THE REGION TUESDAY LEADING TO SNEAKY WARMER
TEMPERATURES (DECIDED TO HOLD THE LINE AND KEEP THUNDERSTORMS OUT OF
THE FORECAST FOR NOW AS BEST INSTABILITY APPEARS TO REMAIN JUST OFF
TO OUR SOUTH). HIGHS GENERALLY RANGING FROM THE MIDDLE 40S NORTH TO
MIDDLE 50S SOUTH...THOUGH COULD SEE A FEW SPOTS AROUND 60 FAR SOUTH
TUESDAY AND WEDNESDAY. LOWS MAINLY IN THE MIDDLE 30S TO THE MIDDLE
40S.

SUNDAY...THE CUTOFF UPPER LOW SHOULD FINALLY PUSH OFF TO OUR EAST.
HOWEVER...ANOTHER SYSTEM DROPPING DOWN FROM THE NORTHWEST COULD
BRING ANOTHER ROUND OF RAIN SHOWERS. HIGHS RANGING FROM THE MIDDLE
AND UPPER 40S NORTH TO THE LOWER AND MIDDLE 50S SOUTH. SORRY BUT
STILL NO PROLONGED WARMTH IN SIGHT ANY TIME SOON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 146 AM EDT MON APR 28 2014

CONDITIONS WILL REMAIN VFR THRU 00Z TUESDAY FOR ALL NRN LWR MICHIGAN
TAF SITES DESPITE INCREASING/LOWERING/THICKENING CLOUD COVER AS DEEP
MOISTURE INCHES NORTHWARD AHEAD OF DEEP LOW PRESSURE DEVELOPING IN
THE PLAINS. WIDESPREAD RAIN WILL BEGIN TO DEVELOP AROUND MBL AND TVC
BY LATE MONDAY MORNING...BUT WILL LIKELY NOT REACH APN AND PLN UNTIL
AFTER 00Z TUESDAY. LLWS WILL CONTINUE TO IMPACT ALL TAF SITES
OVERNIGHT INTO EARLY MORNING AS LOW LEVELS DECOUPLE AND WINDS JUST OFF
THE DECK CONTINUE TO STRENGTHEN AHEAD OF THE SURFACE LOW. STRONGER
EAST WIND SPEEDS WILL MIX DOWN BY LATE MORNING...WITH GUSTS OF 25 TO
30 MPH EXPECTED (A FEW HIGHER GUSTS ARE POSSIBLE).

&&

.MARINE...
ISSUED AT 411 PM EDT SUN APR 27 2014

HIGH PRESSURE OVER HUDSON BAY WILL REMAIN IN PLACE...WHILE DEEP LOW
PRESSURE LIFTS ACROSS THE PLAINS TONIGHT INTO MONDAY...AND
EVENTUALLY INTO THE MID MISSISSIPPI VALLEY...SLOWLY...THROUGH
TUESDAY. THE PRESSURE GRADIENT WILL TIGHTEN UP ACROSS THE GREAT
LAKES...RESULTING IN STRENGTHENING EASTERLY WINDS AND SMALL CRAFT
ADVISORY CONDITIONS (JUST BELOW GALES FORCE GUSTS ANTICIPATED BUT
THIS WILL HAVE TO BE MONITORED) STARTING LATE TONIGHT AND CONTINUING
INTO TUESDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ341.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LMZ323-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LSZ322.

&&

SYNOPSIS...TJL
SHORT TERM...JPB
LONG TERM...AJS
AVIATION...MLR
MARINE...AJS
Hazardous weather outlook, Apr 27, 3:50 PM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SUN APR 27 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
350 PM EDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW HUMIDITY LEVELS AND GUSTY WINDS MAY RESULT IN ELEVATED FIRE
DANGER AGAIN MONDAY AFTERNOON...FOR AREAS MAINLY NORTH OF M-32 IN
NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.